• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Lamictal - once more

B

blueorange

Well-known member
Joined
Nov 27, 2014
Messages
203
I'll try lamictal second time, new hope. First time, which was 8 months ago, I got some serious side effects/allergy. Rash, high fever, swollen lymph glands, stomach cramps, dramatic decrease in blood cell counts.
I hope this time my body will accept lamictal.
Anybody has positive results with lamictal? I really need to hear. Especially if you had similar side effects and be successful in the end. I'm excited and anxious at the same time.
I'm on tegretol, abilify and valdoxan and still in depressive state. So we decided to give lamictal a second chance.
 
S

Suziblue

Well-known member
Joined
Dec 28, 2014
Messages
46
Location
Angus
I've been on lamictal since February, initially I had a rash and swollen glands but my gp increased the dose really gradually and I got used to it and the side effects settled down, I find it's working pretty well I've not had any depressed episodes. Have still been a bit prone to hypo mania and hallucinations/paranoia but much less than usual😀 hope that helps x
 
B

blueorange

Well-known member
Joined
Nov 27, 2014
Messages
203
Thank you Suziblue :)

This is my 16th day on Lamictal. I'm taking only 25 mgs which is actually 12.5 mgs because of Tegretol. So far so good. My pdoc will increase the dosage very slowly. My depression is much better even with this small dosage.

How many mgs are you taking?
 
G

Golden

Well-known member
Joined
May 3, 2015
Messages
208
Location
Norwich
I'm on 150mg every evening. It's great for depression but stress sends me high and then I crash to mild to moderate depression. Lamotrigine is preventing me from hitting that can't get up type of depression.

Each time the dose was increased I would be high for two weeks then crash. It'd be increased and the same would happen. Eventually I was somewhere between hypomania and mania for two months. Very trying. I coped on my own with just zopiclone. Eventually I didn't take lamotrigine for a few days. This cut me down. I reinstated lamotrigine and levelled out.

Since then I've had masses of stress but lamotrigine is keeping me standing. I did go through every side effect but all went away. I had bruising and purple blisters and all other scarey things. Read up on SJS but if you see a Dr you should be ok. I was very much on my own.
 
B

blueorange

Well-known member
Joined
Nov 27, 2014
Messages
203
150 mg is good dosage, I don't know when will I reach that dosage. Our aim is to increase Lamictal and to get rid of the others. Especially Abilify.

I know SJS, it looks so bad. First I told my pdoc that I will not stop taking lamictal even if allegy occurs then I searched for SJS pics and I changed my mind directly :/

This time I had some nasty side effects but no fever. Until I have fever I'm ok.
I had some mouth ulcers, I panicked because I thought I would loose the drug but they went away.
Normally we were planning the increase the dosage after 1 week or so but I have big hopes for this drug and cannot resist loosing it. I tried tons of drugs but I still had mixed episodes, depression and rapid cycling. Not hypomania after I started Tegretol. Until Tegretol I was having great hypomanias. If I had to stop Lamictal then I will also stop Tegretol. If I'm having depression then I also want hypomania.
 
S

Suziblue

Well-known member
Joined
Dec 28, 2014
Messages
46
Location
Angus
In on 50mg twice daily but doc is putting that up to 100mg twice a day. SJS can happen with lots of drugs especially penicillin but I agree it looks scary on the info labels, I'm kind of used to scary drugs as I titled as a nurse until my diagnodis! Hope it works for you I'm trying the increase to hopefully avoid adding in an anti-psychotic which is the next step if I have any more freaky ideas!! 😀
 
G

Golden

Well-known member
Joined
May 3, 2015
Messages
208
Location
Norwich
I was told 200mg is the best dose and it shouldn't be any higher. I don't know.

Does anyone know why I have bruises on my knees?
 
S

Suziblue

Well-known member
Joined
Dec 28, 2014
Messages
46
Location
Angus
200mg is usual maintenance dose for bipolar, it's used in higher doses for epilepsy. It can cause disturbances with the make up of your blood which can cause bruising, a blood test can rule that in or out. Alternatively you could have been crawling about on the floor 😉. Hope that helps x
 
G

Golden

Well-known member
Joined
May 3, 2015
Messages
208
Location
Norwich
Laughing! I have been I have been on my knees but with tears in my eyes rather than for any fun reason :rolleyes:
 
S

Suziblue

Well-known member
Joined
Dec 28, 2014
Messages
46
Location
Angus
Laughing is good for us I believe! It's how I get through my days, I've got four kids and they're a bunch of comedians which helps! X
 
G

Golden

Well-known member
Joined
May 3, 2015
Messages
208
Location
Norwich
Laughing is good for us I believe! It's how I get through my days, I've got four kids and they're a bunch of comedians which helps! X
4 kids! Now we know where the blue in Suziblue comes from ;)
 
B

blueorange

Well-known member
Joined
Nov 27, 2014
Messages
203
I was told 200mg is the best dose and it shouldn't be any higher. I don't know.

Does anyone know why I have bruises on my knees?
It will be good to have a blood test. I just made mine done 2 days ago. There are some abnormalities but not serious.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,060
Location
NZ
As you know i have had a similiar experience but now on 250mgs twice a day which is the max.
I needed to increase it for mood stability but it worked really well for my depression it was amazing the transformation!!!
Definitely worth all the juggling
xx
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
52,717
Location
Lancashire
I am on that dose too megirl and I too found it really useful in helping with my moods. I remember thinking, "is this how most people feel most of the day?" I had never experienced that before. But I am lucky that I didn't get any side effects.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,060
Location
NZ
Isnt it amazing that one drug can give you your life back.
Yes as soon as I started lamictal pretty much my mood started to lift, I couldnt believe it and even my pdoc was thrilled, of course once i had to stop it i was so angry at the unfairness and my mood took a nose-dive.
My support worker at the time was like we cant do this to Ann we need to get her back on it and after a long juggling act here we are and yeh i thank the drug for giving me my life back :)
 
Top